MAUDE Adverse Event Report: CARDINAL HEALTH SCD EXPRESS TUBING SET; SLEEVE, LIMB, COMPRESSIBLE

CARDINAL HEALTH SCD EXPRESS TUBING SET; SLEEVE, LIMB, COMPRESSIBLE
Model Number 9528
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported last year, they had a visitor who sustained a fall with significant injuries after tripping over the clear scd tubing that extends between the machine and the patient.As part of the process improvement plan, they identified the length of the scd tubing (approximately 5 feet) to be a risk factor for additional occurrences.The patients only wear the scds while in bed and are off when the patient is sitting in a chair or while ambulating.When the tubing is disconnected, it often slides off of the bed and onto the floor.They have evaluated ways to secure the tubing and cords but have not been successful due to infection control/prevention methods.They have also educated the staff to be extra mindful of all cords and tubing.Sometimes it is not staff who disconnect the devices, but the patient or family members.The customer is asking if it is possible to reduce the length of the scd tubing.Additional information received stated the visitor that fell sustained a comminuted left superior pubic ramus fracture and non-displaced fracture of the left ishium.He was admitted but didn't have any surgery.
 
Additional Manufacturer Narrative
H4 device manufacture date was added.The device history record (dhr) was reviewed showing no discrepancy.The physical sample was not returned; however, three images were provided for reference.It was not possible to confirm the reported condition through the images.The reported condition was not confirmed.A walk through was performed in the manufacturing process showing current process and controls were followed correctly.An exact root cause could not be determined nor found to be related to the manufacturing process.No action plan is deemed required.It is important to note that the incident was related to a visitor in the environment that the device was being used in and there were no complaints associated with the patient/user of the device.This complaint will be used for tracking and trending purposes.

Brand Name
SCD EXPRESS TUBING SET
Common Device Name
SLEEVE, LIMB, COMPRESSIBLE
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key19078878
Report Number9612030-2024-00056
Device Sequence Number6677554
Product Code JOW
UDI-Device Identifier10192253016284
UDI-Public10192253016284
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number9528
Device Catalogue Number9528
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date07/02/2024
Date Device Manufactured05/18/2023
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale